Archive for the ‘Herbal preparations’ Category


Skin eruption following the use: DISCUSSION(2)

Oct 23, 2012 Author: Walter Mcneil | Filed under: Herbal preparations

A retrospective review of toxic epidermal necrolysis at Singapore General Hospital, China identified 23 patients who had been treated for drug-induced Stevens-Johnson syndrome and toxic epidermal necrolysis. The most common causative agent was an antiepileptic, which was documented in six (26%) patients. Chinese traditional medications were identified as the causative agent in five patients (21.7%). A sample of one Chinese herbal preparation showed that it also contained paracetamol (acetaminophen), phenylbutazone, mefenamic acid and dexamethasone. There have been other documented cases of adulteration of herbal products. None of the ingredients in the Chinese herbal medications used by our patient were analyzed.

(more…)

Skin eruption following the use: DISCUSSION(1)

Oct 22, 2012 Author: Walter Mcneil | Filed under: Herbal preparations

DISCUSSION(1)

The present patient developed a widespread skin eruption after the use of two Chinese herbal preparations, Fang Feng Tong Sheng Wan and Bi Yan Pian. The temporal relationship between the administration of the Chinese herbal preparations, and the development of the rash and the subsequent resolution of the lesions following the discontinuation of the use of the herbal products strongly favours the occurrence of a drug-induced reaction (category probable on the Naranjo scale) . Delayed-type drug eruptions can appear at any time within three weeks of administering the drug . As well, all other cheap medications were restarted following resolution of the eruption without recurrence of any lesions. For ethical reasons, the patient was not rechallenged with either of the two Chinese herbal medications; unfortunately, it is difficult to determine specifically which herbal product was the culprit. The differential diagnosis of an exanthematous eruption involves evaluation of a possible viral exanthem. In our patient, it was difficult to determine whether the initial upper respiratory symptoms were due to a viral or bacterial infection. No case reports of adverse drug reactions to the specific Chinese herbal products in this case were identified in the literature.

(more…)

Skin eruption following the use: CASE PRESENTATION

Oct 21, 2012 Author: Walter Mcneil | Filed under: Herbal preparations

A 34-year-old man presented with a pruritic skin eruption on his torso. His medical history was remarkable for asthma, hypertension, hernia repair, scoliosis and perennial rhinitis. His regular medications included beclomethasone dipropionate nasal inhaler, salbutamol inhaler, flunisolide inhaler, quinapril, diltiazem and a multivitamin, all of which he had been taking for more than one year. The patient had a history of a morbilliform skin eruption to amoxicillin one-and-a-half years earlier.

(more…)

A case report

Most herbal products in North America are marketed as food additives, dietary supplements or vitamins. The botanical and herb industry is a $1.5 billion industry in the United States and is growing at a rate of 15% per year. These products are marketed to the public as natural products and, because they are natural, it is often assumed that they must be safe . The message that herbs are harmless is a dangerous one because some herbal products have been associated with serious adverse drug effects. Buy Asthma Inhalers Online

(more…)

Categories


Advertising


Most Popular

  • None found

Recent Comments

  • None found